Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2015, 5:59 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- May 29, 2015, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:50 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 29, 4:50 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING NATIONAL WEATHER SERVICE JACKSON MS 450 PM CDT FRI MAY 29 2015 .DISCUSSION... TONIGHT THROUGH SUNDAY NIGHT... A VORTEX AND ASSOCIATED BOUNDARY OVER THE ARKLATEX MOVING EAST TOWARD THE ARKLAMISS LATE THIS AFTERNOON WILL INTERACT WITH AN INSTABILITY/MOISTURE AXIS (MLCAPE ~2000 J/KG/PRECIP WATER ~1.6 INCHES) CURRENTLY ALONG AND JUST WEST OF THE MS RIVER. STRONGER FORCING WILL HELP TO ORGANIZE TSTMS...BUT RELATIVELY WEAK FLOW AND EVENTUALLY NOCTURNAL COOLING WILL HELP TO LIMIT SEVERE POTENTIAL. HAVING SAID THAT...A COUPLE OF STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL COULD BE A CONCERN...MAINLY IN UPPER PORTIONS OF THE ARKLAMISS DELTA REGION THIS EVENING. CURRENT SCATTERED ACTIVITY OVER CENTRAL PORTIONS OF MS WILL DIMINISH WITH LOSS OF DAYTIME HEATING. THESE STORMS OCCASIONALLY PULSE UP ENOUGH TO BECOME STRONG...BUT NOT EXPECTING IT TO REACH SEVERE LEVELS. AS WE GO INTO THE OVERNIGHT AND SATURDAY MORNING...CYCLONIC FLOW MAY HELP TO KEEP SHOWER/TSTM CHANCES GOING IN SPITE OF NOCTURNAL COOLING...ESPECIALLY OVER NW PORTIONS OF THE REGION. A STRONGER SHORTWAVE TROUGH WILL BE DIGGING SOUTHWARD OVER THE ARKLATEX AND WILL SUPPORT ADDITIONAL TSTM DEVELOPMENT FROM SATURDAY AFTERNOON INTO THE EVENING. HAVE INCREASED GUIDANCE POPS SOME OVER SE PORTIONS OF MS SATURDAY AFTN AS BOTH THE GFS/ECMWF PUSH STRONGER MOISTURE CONVERGENCE AND HIGH PRECIPITABLE WATER AIR INTO THE PINE BELT REGION IN ASSOCIATION WITH THE WEAKENING INITIAL WAVE. THEN ACTIVITY IS EXPECTED TO REFOCUS AGAIN FARTHER WEST SATURDAY NIGHT. FOR SUNDAY...GUIDANCE CONSENSUS HAS GOTTEN A LITTLE MORE PROGRESSIVE WITH THE SECOND SHORTWAVE TROUGH AND THIS IS REFLECTED IN THE LATEST FORECAST WITH RAIN CHANCES SHIFTED MORE TO THE EAST. OVERALL...THERE IS STILL SOME CONCERN FOR HEAVY RAINFALL THIS WEEKEND...BUT CONFIDENCE IS REDUCED SOMEWHAT BY THE FLUX IN MODEL TIMING AND LIKELY MESOSCALE INFLUENCES THAT MAKE PICKING OUT A SPECIFIC AREA A TOUGH TASK SO FAR IN ADVANCE. AND THE SEVERE POTENTIAL COULD BE MITIGATED BY CONSIDERABLE CLOUD COVER/PRECIP WHICH WOULD LIMIT DESTABILIZATION. WILL NOT INCLUDE ANY MENTION OF HEAVY RAINFALL OR SEVERE WEATHER IN THE HAZARD PRODUCTS AT THIS POINT. BUT DEPENDING ON HOW ACTIVITY EVOLVES TONIGHT...FOLKS SHOULD MONITOR FOR MORE SPECIFIC HAZARD PRODUCTS SATURDAY MORNING. IN THE LONG TERM...STILL A LOW CONFIDENCE SITUATION GIVEN THAT THE ECMWF/ECENS GUIDANCE IS MUCH MORE PROGRESSIVE THAN THE GFS/GEFS WITH SHORTWAVE ENERGY/CUTOFF LOW PUSHING EAST ACROSS THE GULF COAST STATES EARLY/MID NEXT WEEK. /EC/ LONG TERM...EARLY/MIDDLE OF NEXT WEEK...SOME UNCERTAINTY IS AGAIN CREEPING INTO THE LONG TERM FORECAST THIS SHIFT DUE TO THE LATEST OPERATIONAL EUROPEAN MODEL RUN COMING WITH A MORE PROGRESSIVE TAKE ON THE TROUGH COMING INTO THE LOWER MS VALLEY SUNDAY. PREVIOUS MODEL CONSENSUS WAS STRONGLY IN FAVOR OF THIS TROUGH ENERGY CUTTING OFF OVER TOP OF OUR REGION AND SWIRLING OVERHEAD WELL INTO NEXT WEEK. CONSENSUS STILL FAVORS THIS SOLUTION BUT THE MENTIONED EURO IDEA REDUCES CONFIDENCE AND SUGGESTS SOME CHANCE THAT PROLONGED ABOVE NORMAL RAIN CHANCES MIGHT SHIFT EAST OF OUR REGION FASTER THAN ANTICIPATED. BY MONDAY REPOSITIONING OF THE TROUGH AXIS AND ASSOCIATED AXES OF MOISTURE TRANSPORT AND MOISTURE ADVECTION SHOULD FUEL THE HIGHEST AMOUNT OF DAYTIME THUNDERSTORM PRODUCTION EAST OF THE NATCHEZ TRACE. SOME STORM CHANCES WILL LIKELY PERSIST BACK WEST INTO THE ARKLAMISS DELTA AS WELL ON MONDAY...BUT THIS PROSPECT COULD POTENTIALLY CHANGE IF THE EURO IS CORRECT WITH ITS LATEST PROGRESSIVE TAKE OF UPPER LEVEL TROUGH MOVEMENT. THE FORECAST FOR TUESDAY THROUGH THURSDAY COULD BE IMPACTED A GREAT DEAL IF THIS TROUGH IS INDEED PROGRESSIVE AND CUTS OFF FROM THE JET- LEVEL STEERING CURRENTS TO OUR EAST. IN THAT CASE AFTERNOON SHOWER AND STORM CHANCES COULD BE MUCH MORE LIMITED THAN WHAT THE FORECAST CURRENTLY REPRESENTS (ESPECIALLY WEST OF I-55) WHILE DAYTIME TEMPERATURES MAY TREND WARMER. HOWEVER...AS MENTIONED PREVIOUSLY...THE CONSENSUS AND CONSISTENT MODEL SOLUTION OF TROUGH ENERGY CUTTING OFF OVERHEAD STILL ARGUES FOR ABOVE NORMAL RAIN CHANCES TO CONTINUE WELL INTO THE WEEK WITH CLOUDS AND PRECIP KEEPING TEMPS DOWN A FEW DEGREES. HOPEFULLY BY THIS TIME TOMORROW MODEL CONSENSUS WILL STRENGTHEN REGARDING SOLUTIONS FOR OUR REGION OVER THIS TIME FRAME. /BB/ && .AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON. SCATTERED TO ISOLATED SHOWERS AND STORMS ARE MOVING SOUTH TO NORTH AND COULD AFFECT A TAF SITE THROUGH THE AFTERNOON. ANOTHER LINE OF STORMS MOVING IN FROM THE WEST COULD AFFECT WESTERN TAF SITES THROUGH EARLY EVENING BUT CONFIDENCE IN THIS IS NOT HIGH. WITH ANY THUNDERSTORM THERE COULD BE CEILING AND VIS RESTRICTIONS POSSIBLE TO MVFR/IFR CATEGORIES. STRATUS AND IFR CEILINGS WILL BE POSSIBLE AGAIN TONIGHT. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 85 67 84 / 36 58 52 60 MERIDIAN 67 86 67 85 / 20 50 44 60 VICKSBURG 70 84 67 83 / 59 63 53 53 HATTIESBURG 67 88 68 86 / 20 50 34 60 NATCHEZ 70 83 67 83 / 45 59 50 58 GREENVILLE 71 83 68 81 / 69 65 45 45 GREENWOOD 70 83 67 82 / 46 63 50 51 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/BB/28
Hazardous weather outlook, May 29, 2:53 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT FRI MAY 29 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 253 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 29, 4:06 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT FRI MAY 29 2015 LAZ024-026-292130- CONCORDIA LA-CATAHOULA LA- 406 PM CDT FRI MAY 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND CENTRAL CATAHOULA PARISHES UNTIL 430 PM CDT... AT 406 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FROGMORE AROUND 425 PM CDT. JONESVILLE...WILDSVILLE AND WALLACE RIDGE AROUND 430 PM CDT. LAT...LON 3147 9167 3149 9185 3173 9191 3165 9159 TIME...MOT...LOC 2106Z 177DEG 15KT 3152 9175 CME
Special weather statement, May 29, 4:38 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT FRI MAY 29 2015
MSZ060-061-292215-
FRANKLIN MS-ADAMS MS-
438 PM CDT FRI MAY 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 515 PM CDT...
AT 438 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DOLOROSA...OR 15 MILES SOUTH OF NATCHEZ...MOVING NORTHEAST AT 15
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KINGSTON AROUND 455 PM CDT.
GARDEN CITY AROUND 500 PM CDT.
CRANFIELD AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROXIE.
LAT...LON 3135 9115 3135 9121 3137 9122 3137 9124
3136 9126 3136 9131 3134 9135 3134 9136
3133 9141 3158 9132 3150 9094 3133 9103
3133 9106 3134 9107 3133 9107 3132 9112
TIME...MOT...LOC 2138Z 205DEG 14KT 3134 9129
GRGLocal storm report, May 29, 5:01 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TORNADO 2 NW INVERNESS 33.37N 90.62W
05/29/2015 SUNFLOWER MS EMERGENCY MNGR
BRIEF TOUCHDOWN FROM A LANDSPOUT NEAR BAIRD RD AND HWY
49. PHOTO EVIDENCE OF THE SPOUT.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:28 PM CDT | River Flood Warning | JAN | Clay | 23 hr |
| May 29, 4:38 PM CDT | Special Weather Statement | JAN | Adams | 37 min |
| May 29, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 46 min |
| May 29, 6:19 PM CDT | Special Weather Statement | JAN | Grenada | 26 min |
| May 29, 4:06 PM CDT | Special Weather Statement | JAN | Catahoula | 24 min |
| May 29, 6:06 PM CDT | Special Weather Statement | JAN | Tensas | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.